Alert archive / Montana / High Wind Warnings in 2012

High Wind Warning 8, NWS Glasgow, MT

March 13, 201212 counties in Montana

NWS Glasgow, MT issued this high wind warning at Mar 13, 2012, 3:35 AM MDT for 12 counties in Montana. It took effect at Mar 13, 2012, 12:00 PM MDT. It was in force for 12 hr. 19 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 13, 2012, 3:35 AM MDT (09:35 UTC)
In effect from
Mar 13, 2012, 12:00 PM MDT
Expired
Mar 13, 2012, 11:53 PM MDT
In force
12 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 09:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 13, 6:50 PM MDTNON-TSTM WND GST 6335 S Malta, MTMALTA SOUTH US-191 DOT WEATHER STATION GUSTING TO 63 MPH.
Mar 13, 7:15 PM MDTNON-TSTM WND GST 541 W Malta, MTMALTA SUPERAWOS STATION AT THE MALTA AIRPORT WIND GUST 54 MPH.
Mar 13, 7:15 PM MDTNON-TSTM WND GST 601 Ssw Malta, MTWIND GUSTS ESTIMATED 55 TO 60 MPH
Mar 13, 7:19 PM MDTNON-TSTM WND GST 665 Nnw Fort Peck, MTSPOTTER WEATHER STATION RECORDED 66 MPH WIND GUST WITH SUSTAINED WINDS AT 40 MPH.
Mar 13, 7:22 PM MDTNON-TSTM WND GST 508 Wnw U L Bend, MTCHAIN BUTTES RAWS STATION GUSTED TO 50 MPH.
Mar 13, 7:30 PM MDTNON-TSTM WND GST 56Opheim, MTOPHEIM HIGH SCHOOL MESO-NET STATION RECORDED 56 MPH WIND GUST.
Mar 13, 7:50 PM MDTTSTM WND GST 60Fort Peck, MTFORT PECK HANDAR RECORDED A WIND GUST TO 60 MPH.
Mar 13, 8:20 PM MDTNON-TSTM WND GST 50Frazer, MTFRAZER HIGH SCHOOL WEATHER STATION GUSTED TO 50 MPH.
Mar 13, 8:20 PM MDTNON-TSTM WND GST 523 S Fort Peck, MTSTURGEON BAY DAVIS WEATHER STATION RECORDED A WIND GUST TO 52 MPH.
Mar 13, 8:25 PM MDTNON-TSTM WND GST 605 Sw Hinsdale, MTSPOTTER REPORTS 55-60 MPH GUSTS.
Mar 13, 8:30 PM MDTNON-TSTM WND GST 506 Wnw Larslan, MT
Mar 13, 8:30 PM MDTNON-TSTM WND GST 56Glasgow, MTGLASGOW INTERNATIONAL AIRPORT ASOS RECORDED A WIND GUST TO 56 MPH.
Mar 13, 8:44 PM MDTNON-TSTM WND GST 6535 Sw Glasgow, MTKING COULEE RAWS STATION RECORDED A WIND GUST TO 65 MPH.
Mar 13, 8:46 PM MDTNON-TSTM WND GST 668 Sw Bredette, MTMCDONALD DOT WEATHER STATION GUSTED TO 66 MPH.
Mar 13, 9:18 PM MDTNON-TSTM WND GST 561 Nnw Sprole, MTPOPLAR RAWS STATION REPORTED A 56 MPH WIND GUST.
Mar 13, 9:21 PM MDTNON-TSTM WND GST 8111 Ene Zortman, MTSUSTAINED WINDS WERE 52 MPH AT THE TIME.
Mar 13, 9:23 PM MDTNON-TSTM WND GST 582 Ene Plentywood, MTPLENTYWOOD SHERWOOD AIRPORT DIGI WEATHER STATION RECORDED A 58 MPH WIND GUST.
Mar 13, 9:44 PM MDTNON-TSTM WND GST 5413 Nw Mccloud, MT
Mar 13, 9:44 PM MDTNON-TSTM WND GST 615 Sw Fort Kipp, MTCHARIE CREEK RICHLAND COUNTY MESONET STATION RECORDED A 61 MPH GUST.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 00:00Z, 9.6 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 00:00Z on 2012-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 00:00Z on 2012-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3443 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

085 
WWUS75 KGGW 130935
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
335 AM MDT TUE MAR 13 2012

MTZ016-021-059-060-132200-
/O.NEW.KGGW.HW.W.0008.120313T1800Z-120314T0300Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER...
ZORTMAN
335 AM MDT TUE MAR 13 2012

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS
EVENING. 

* TIMING...STRONG SOUTHWEST WINDS WILL DEVELOP THIS AFTERNOON AND
  BECOME WEST IN THE EARLY EVENING BEFORE DIMINISHING IN THE LATE
  EVENING. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH THIS
  AFTERNOON BECOMING WEST IN THE EARLY EVENING.

* IMPACTS...TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OBJECTS
  WILL BLOW AROUND IN HIGH WINDS. THE WIND WILL MAKE TRAVEL
  HAZARDOUS ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
4 follow-up statements
123 
WWUS75 KGGW 132038
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
238 PM MDT TUE MAR 13 2012

MTZ016-021-059-060-140600-
/O.EXT.KGGW.HW.W.0008.000000T0000Z-120314T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER...
ZORTMAN
238 PM MDT TUE MAR 13 2012

...HIGH WIND WARNING NOW IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT. 

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING
  HOURS BEFORE GOING WESTERLY IN THE LATE EVENING BEHIND A COLD
  FRONT. WINDS WILL BEGIN TO DECREASE AROUND MIDNIGHT.

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH THIS
  AFTERNOON BECOMING WEST IN THE LATE EVENING.

* IMPACTS...TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OBJECTS 
  WILL BLOW AROUND IN HIGH WINDS. THE WIND WILL MAKE TRAVEL 
  HAZARDOUS ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
521 
WWUS75 KGGW 140201
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
801 PM MDT TUE MAR 13 2012

MTZ017-022-026-061-140600-
/O.EXA.KGGW.HW.W.0008.000000T0000Z-120314T0600Z/
CENTRAL AND SOUTHERN VALLEY-GARFIELD-PRAIRIE-NORTHERN VALLEY-
INCLUDING THE CITIES OF...GLASGOW...FORT PECK...HINSDALE...
FRAZER...JORDAN...TERRY...OPHEIM
801 PM MDT TUE MAR 13 2012

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING 
  HOURS BEFORE GOING WESTERLY IN THE LATE EVENING BEHIND A COLD 
  FRONT. WINDS WILL BEGIN TO DECREASE AROUND MIDNIGHT. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH THIS 
  AFTERNOON BECOMING WEST IN THE LATE EVENING.

* IMPACTS...TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OBJECTS 
  WILL BLOW AROUND IN HIGH WINDS. THE WIND WILL MAKE TRAVEL 
  HAZARDOUS ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-021-059-060-140600-
/O.CON.KGGW.HW.W.0008.000000T0000Z-120314T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-PETROLEUM-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-
INCLUDING THE CITIES OF...MALTA...SACO...WINNETT...WHITEWATER...
ZORTMAN
801 PM MDT TUE MAR 13 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING 
  HOURS BEFORE GOING WESTERLY IN THE LATE EVENING BEHIND A COLD 
  FRONT. WINDS WILL BEGIN TO DECREASE AROUND MIDNIGHT. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH THIS 
  AFTERNOON BECOMING WEST IN THE LATE EVENING.

* IMPACTS...TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OBJECTS 
  WILL BLOW AROUND IN HIGH WINDS. THE WIND WILL MAKE TRAVEL 
  HAZARDOUS ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
522 
WWUS75 KGGW 140324
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
924 PM MDT TUE MAR 13 2012

MTZ018>020-023>025-027-062-140600-
/O.EXA.KGGW.HW.W.0008.000000T0000Z-120314T0600Z/
DANIELS-SHERIDAN-WESTERN ROOSEVELT-MCCONE-RICHLAND-DAWSON-WIBAUX-
EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...CIRCLE...SIDNEY...FAIRVIEW...GLENDIVE...
RICHEY...WIBAUX...CULBERTSON
924 PM MDT TUE MAR 13 2012

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. 

* WINDS...SOUTHWEST 40 TO 50 MPH WITH GUSTS TO 60 MPH.

* TIMING...WINDS WILL CONTINUE THROUGH AROUND MIDNIGHT BEFORE
  GRADUALLY SUBSIDING. 

* IMPACTS...TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OBJECTS
  WILL BLOW AROUND IN HIGH WINDS. THE WIND WILL MAKE TRAVEL
  HAZARDOUS... ESPECIALLY FOR HIGH PROFILE VEHICLES ALONG NORTH/SOUTH
  ORIENTED ROADS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MTZ016-017-021-022-026-059>061-140600-
/O.CON.KGGW.HW.W.0008.000000T0000Z-120314T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
PETROLEUM-GARFIELD-PRAIRIE-NORTHERN PHILLIPS-SOUTHWEST PHILLIPS-
NORTHERN VALLEY-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...WINNETT...JORDAN...TERRY...WHITEWATER...
ZORTMAN...OPHEIM
924 PM MDT TUE MAR 13 2012

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT.

* TIMING...STRONG SOUTHWEST WINDS WILL CONTINUE INTO THE EVENING 
  HOURS BEFORE GOING WESTERLY IN THE LATE EVENING BEHIND A COLD 
  FRONT. WINDS WILL BEGIN TO DECREASE AROUND MIDNIGHT. 

* WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS TO 60 MPH THIS 
  AFTERNOON BECOMING WEST IN THE LATE EVENING.

* IMPACTS...TRASH CANS...LAWN FURNITURE AND OTHER LOOSE OBJECTS 
  WILL BLOW AROUND IN HIGH WINDS. THE WIND WILL MAKE TRAVEL 
  HAZARDOUS ESPECIALLY FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
971 
WWUS75 KGGW 140553
NPWGGW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GLASGOW MT
1153 PM MDT TUE MAR 13 2012

...WIND ARE DIMINISHING ACROSS THE AREA...

MTZ016>027-059>062-140700-
/O.CAN.KGGW.HW.W.0008.000000T0000Z-120314T0600Z/
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...
ZORTMAN...OPHEIM...CULBERTSON
1153 PM MDT TUE MAR 13 2012

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GLASGOW HAS CANCELLED THE HIGH
WIND WARNING. 

HIGH WIND WARNING HAS BEEN CANCELLED. WINDS REMAIN STRONG GUSTING
TO 50 MPH AT TIMES AND WILL CONTINUE TO DIMINISH OVERNIGHT.

STRONGEST WIND GUSTS WERE REPORTED ALONG THE MISSOURI BREAKS
REGION AND ALONG US HIGHWAY 2 WITH GUSTS UP TO 66 MPH RECORDED
EARLIER THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Mar 13, 3:16 AM MDT, 19 minutes earlier.

Area forecast discussion, Mar 13, 3:16 AM MDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
316 AM MDT TUE MAR 13 2012

.SHORT TERM...FOR NORTHEAST MONTANA...TODAY THROUGH THURSDAY...
SHORTWAVE RIDGE CURRENTLY OVER EASTERN MONTANA WILL MOVE TO THE
EAST THIS MORNING. WARM AIR ALOFT HAS ADVECTED INTO THE AREA
OVERNIGHT WITH THE RIDGE AND WILL REMAIN IN PLACE TODAY UNTIL A
COLD FRONT MOVES THROUGH EASTERN MONTANA THIS EVENING.
COMPRESSIONAL WARMING AHEAD OF THE FRONT COMBINED WITH INCREASING
SOUTH TO SOUTHWEST WINDS IN TIGHTENING SURFACE GRADIENT AND GOOD
MIXING WILL ALLOW FOR RECORD HIGH TEMPERATURES IN MANY AREAS
TODAY.

WITH THE TIGHTENING SURFACE GRADIENT BETWEEN DEPARTING SURFACE
HIGH TO THE EAST AS DEVELOPING SURFACE LOW OVER ALBERTA...
SOUTHWEST WINDS IN PARTS OF PHILLIPS AND PETROLEUM COUNTIES HAVE A
GOOD CHANCE OF REACHING HIGH WIND WARNING CRITERIA THIS AFTERNOON
AND EARLY EVENING. AREAS TO THE EAST WILL ALSO GUSTY SOUTH TO
SOUTHWEST WINDS THIS AFTERNOON INTO EARLY EVENING. WITH RELATIVE
HUMIDITY EXPECTED TO BE IN THE TEENS IN MOST AREAS...THERE WILL BE
FIRE WEATHER CONCERNS. SEE FIRE WEATHER DISCUSSION FOR DETAILS.

AS THE COLD FRONT PASSES THROUGH NORTHEAST MONTANA THIS EVENING...WINDS
WILL SHIFT TO THE WEST AND REMAIN QUITE BREEZY THROUGH AT LEAST
WEDNESDAY MORNING. SOME MOISTURE ON SOUTHWEST FLOW ALOFT IN
SOUTHWEST MONTANA COULD DRIFT AS FAR NORTH AS THE SOUTHWEST ZONES
TONIGHT AND WEDNESDAY WITH A SLIGHT CHANCE OF RAIN AND SNOW
SHOWERS. THE LOW ALONG WITH THE MAIN PART OF THE SHORTWAVE TROUGH
WILL TRACK ACROSS SASKATCHEWAN TONIGHT LIMITING PRECIP CHANCES.

A WSW FLOW ALOFT CONTINUES FOR WEDNESDAY AND THURSDAY. COLDER
AIRMASS OVER THE AREA ON WEDNESDAY WILL BRING TEMPERATURES 15 TO
20 DEGREES COOLER THAN TODAY BUT THEY WILL STILL BE ABOVE NORMAL
FOR MID MARCH. HIGH PRESSURE SYSTEM WILL ALLOW FOR LIGHTER WINDS
ON WEDNESDAY ESPECIALLY SOUTH OF THE MISSOURI RIVER. THAT HIGH
MOVES TO THE EAST WEDNESDAY NIGHT AND WARMER AIR RETURNS ON
SOUTHERLY WINDS FOR THURSDAY. FORRESTER

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY...
AN UPPER LOW/STORM SYSTEM CURRENTLY SPINNING OVER THE INTERIOR OF
ALASKA WILL DROP SOUTH INTO THE GULF THEN POSITION ITSELF OFF THE
CANADIAN AND PAC NORTHWEST COAST BY THURSDAY NIGHT. AT THAT TIME
NORTHEAST MONTANA WILL BE UNDER A SOUTHWESTERLY FLOW ALOFT. A WEAK
RIDGE THURSDAY NIGHT WILL MAINTAIN THICKNESS HEIGHTS AT AROUND
555DM FOR WARM OVERNIGHT LOWS. THE PACIFIC TROUGH DEEPENS IN THE
WEST AND SENDS A WEAK COLD FRONT INTO EASTERN MONTANA SOMETIME
FRIDAY OR FRIDAY NIGHT. HOWEVER THE WARM START TO FRIDAY ALLOWS
HIGHS TO RISE TO AROUND 25F DEGREES ABOVE NORMAL.

THE BASE OF THE TROUGH WILL BE PICKING UP MOISTURE AND EJECTING
IT INTO THE CASCADES RANGE AND SIERRAS...AND THEN THE CENTRAL AND
NORTHERN ROCKIES. BUT MOST MOISTURE WILL SPLIT AWAY FRONT NEMONT
AS THE COLD FRONT HESITATES AND RETREATS. THERE IS UNCERTAINTY
WITH THE HIGHS ON SATURDAY...DEPENDING ON WHERE THE COLD FRONT IS
LOCATED. HIGHS COULD BE SIMILAR TO FRIDAY OR AROUND 10F DEGREES
COOLER DEPENDING ON WHICH MODEL IS CORRECT.

BY SATURDAY THE TROUGH WILL HAVE DEEPENED INTO SOUTHERN CALIFORNIA
WHERE IT KEEPS PICKING UP MOISTURE...THEN SENDS IT INTO THE GREAT
BASIN AND SOUTHERN ROCKIES. THE STALLED COLD FRONT BEGINS TO MOVE
OVER NORTHEAST MONTANA SATURDAY NIGHT AND SUNDAY IN A NORTH-SOUTH
ORIENTATION. THE TROUGH WILL SEND MOISTURE DIRECTLY NORTH...
OVERRUNNING THE STALLED COLD FRONT. PRECIPITATION WILL FINALLY
PICK UP. WITH FLOW FROM THE SOUTH OVER A COLD FRONT THE
PRECIPITATION TYPE COULD BECOME A MIX INITIALLY.

BY SUNDAY NIGHT AND MONDAY THE COLD FRONT FINALLY MOVES EAST OF
MONTANA AS THE DEEP UPPER TROUGH COVERS THE ENTIRE WEST. CAA
BEHIND THE DEPARTING FRONT WILL TRANSITION THE PRECIPITATION OVER
TO MOSTLY SNOW. TEMPERATURE WILL BECOME SEASONAL AGAIN AFTER A
LENGTHY WARM STRETCH. THERE ARE TIMING DIFFERENCES AMONG THE
EXTENDED MODELS BUT THE OVERALL PATTERNS ARE SIMILAR...LEADING TO
INCREASED FORECASTER CONFIDENCE.

OVERALL...BEGINNING FRIDAY...TRENDED POPS HIGHER THROUGH THE
ENTIRE EXTENDED PERIOD AS THE GFS...EC...AND THE GEM CAME INTO
BETTER AGREEMENT.

SCT

&&

.AVIATION...
VFR CONTINUES. HOWEVER SOUTHERLY WINDS WILL VEER TO THE SOUTHWEST
BY NOON AND INCREASE IN ADVANCE OF ANOTHER COLD FRONT APPROACHING
THE REGION. EXPECT THE STRONGEST WINDS OF 20KT TO 30KT WITH GUSTS
TO 40KT IN THE WEST.

INCREASING MID-TO-HIGH CLOUDS AND A COLD FRONT SWEEP EAST ACROSS
THE AREA THIS EVENING VEERING WINDS MORE TO THE NORTHWEST. WINDS
WILL FINALLY WEAKEN BY LATE EVENING. SCT

&&

.FIRE WEATHER...
VERY WARM TEMPERATURES...LOW HUMIDITIES...AND STRONG WINDS ARE
EXPECTED TO SPREAD OVER ALL OF NORTHEAST MONTANA THIS AFTERNOON.
MONTANA WILL BE BETWEEN A STRONG DEVELOPING LOW PRESSURE SYSTEM IN
ALBERTA AND AN AREA OF HIGH PRESSURE TO THE SOUTHEAST. STRONG
SOUTH TO SOUTHWEST WINDS WILL COMBINE WITH RELATIVE HUMIDITIES IN
THE TEENS TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS
AFTERNOON INTO EARLY EVENING. A RED FLAG WARNING IS IN EFFECT FOR
ALL OF NORTHEAST MONTANA FROM NOON UNTIL 9 PM TODAY. FORRESTER

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
CENTRAL AND SOUTHEAST PHILLIPS...PETROLEUM...NORTHERN PHILLIPS...
SOUTHWEST PHILLIPS.

RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR
MTZ120-122-134>137.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Mar 12, 3:45 PM MDT, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
345 PM MDT MON MAR 12 2012

MTZ016>027-059>062-131100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
345 PM MDT MON MAR 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

TUESDAY AFTERNOON...ABOVE NORMAL TEMPERATURES...LOW RELATIVE
HUMIDITIES...AND STRONG SOUTHWEST WINDS WILL COMBINE TO RAISE FIRE
WEATHER CONCERNS MAINLY WEST AND SOUTH OF FORT PECK LAKE. A FIRE
WEATHER WATCH IS IN EFFECT.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:54 AM MDTRed Flag WarningGGWDaniels, Dawson, Garfield, McCone, Petroleum, Phillips and 6 more24 hr

Nearby

High Wind Warnings in Montana, 2012Every high wind warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.